Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Dodge City, KS

May 19, 2011Hodgeman County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 19, 2011, 7:39 PM CDT for Hodgeman County, Kansas. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2011, 7:39 PM CDT (00:39 UTC)
Expired
May 19, 2011, 8:30 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 36 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 7:55 PM CDTHAIL 17 E Jetmore, KS
May 19, 8:15 PM CDTTSTM WND GST 605 Wsw Gray, KS
May 19, 8:15 PM CDTHAIL 0.885 Wsw Gray, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:43 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2853 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WUUS53 KDDC 200039
SVRDDC
KSC083-200130-
/O.NEW.KDDC.SV.W.0012.110520T0039Z-110520T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS...

* UNTIL 830 PM CDT

* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTH OF WRIGHT...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JETMORE...
  MAINLY RURAL AREAS OF EASTERN HODGEMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3821 9990 3810 9958 3791 9978 3791 10001
TIME...MOT...LOC 0039Z 210DEG 11KT 3791 9991
WIND...HAIL 60MPH 1.00IN

$$

RUSSELL
1 follow-up statement
496 
WWUS53 KDDC 200106
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT THU MAY 19 2011

KSC083-200130-
/O.CON.KDDC.SV.W.0012.000000T0000Z-110520T0130Z/
HODGEMAN KS-
806 PM CDT THU MAY 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HODGEMAN COUNTY UNTIL 830 PM CDT...

AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO TWO
INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR HANSTON...AND MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  HANSTON...
  MAINLY RURAL AREAS OF EASTERN HODGEMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3821 9990 3810 9958 3791 9978 3791 10001
TIME...MOT...LOC 0106Z 227DEG 23KT 3809 9972
WIND...HAIL 60MPH 2.00IN

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:41 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, May 19, 3:41 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
341 PM CDT THU MAY 19 2011

.DISCUSSION...

DAYS 1-2...

SEVERE WEATHER THIS THROUGH THIS AFTERNOON AND EVENING AND AGAIN
ON FRIDAY ARE THE MAIN FORECAST CONCERNS.

THE UPPER LEVEL ANALYSIS FROM THIS MORNING SHOWED A CLOSED LOW AT
500 MB ALONG THE COLORADO/UTAH BORDER. A 90 KNOT UPPER LEVEL JET
WAS ROUNDING THE BASE OF THE LOW AND NOSING UP INTO EASTERN
COLORADO. THE ANALYSIS ALSO SHOWED A WEAK SHORTWAVE TROUGH OVER
JUST SOUTHWEST OF EL PASO TX AND WATER VAPOR IMAGERY SHOWS THIS
FEATURE LIFTING UP TOWARD THE CENTRAL PLAINS AS EVIDENT IN THE MID
LEVEL CLOUDS FORMING OVER WESTERN KANSAS. AT THE SURFACE A POORLY
DEFINED SURFACE LOW WAS OVER FAR SOUTHEAST COLORADO WITH A WARM
FRONT ARCING AWAY FROM THE LOW ACROSS WEST CENTRAL AND INTO
CENTRAL KANSAS. A POORLY DEFINED DRYLINE WAS OVER PARTS OF SOUTH
CENTRAL KANSAS FROM AROUND LARNED TO NEAR COLDWATER. STRONG TO
SEVERE STORMS DEVELOPED OVER THE PAST HOUR OR SO OVER WESTERN
OKLAHOMA AND WERE DEVELOPING NORTH TOWARD SOUTH CENTRAL KANSAS.
OTHER WEAKER SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG AND
NORTH OF THE WARM FRONT.

THROUGH THE LATE AFTERNOON HOURS THE BEST CHANCE FOR THUNDERSTORMS
WILL BE ALONG THE DRYLINE WITH ADDITIONAL STORMS CONTINUING TO DEVELOP
ALONG THE WARM FRONT. EXPECT THAT THE MAIN THREAT FROM THE STORMS
ALONG THE DRYLINE WILL BE LARGE HAIL. A TORNADO IS NOT OUT OF THE
QUESTION BUT THE GREATER THREAT FOR THAT WILL LIKELY BE ALONG THE
WARM FRONT AROUND AND NORTH OF HIGHWAY 96. THE 12Z MODELS HAVE
BEEN SUGGESTING THAT THE DRYLINE WILL BE RETREATING WESTWARD
TOWARD DODGE CITY THROUGH THE LATE AFTERNOON HOURS. SURFACE OBS
OVER NORTHWEST OKLAHOMA DO SHOW SOME BACKING OF THE LOW LEVEL
WINDS OVER THE PAST HOUR. THERE COULD BE SOME THUNDERSTORM DEVELOP
ALONG THE DRYLINE AS IT MOVES WEST BUT DO NOT SEE VERY WIDESPREAD
STORMS. THERE WILL BE A SMALL CHANCE FOR STORMS OUT ALONG THE
COLORADO BORDER THROUGH THE LATE AFTERNOON HOURS BUT THESE SHOULD
DIE OUT FAIRLY QUICKLY WITH SUNSET. CHANCES FOR THUNDERSTORMS WILL
CONTINUE INTO THE EVENING HOURS ESPECIALLY IN THE EAST AS A LOW
LEVEL JET IS FORECAST TO PICK UP OVER THE EASTERN COUNTIES. THE
RUC MODEL SHOWS THIS DEVELOPING AND ALSO SHOWS IT PROPAGATING EAST
OUT OF THE AREA LATER IN THE EVENING SO THUNDERSTORM CHANCES
SHOULD DIMINISH SIGNIFICANTLY BY THEN.

ON FRIDAY THE GFS SHOWS THE UPPER LOW LIFTING INTO WYOMING WHILE A
FAIRLY SIGNIFICANT SHORTWAVE TROUGH ROTATES OUT ACROSS COLORADO AND
NEW MEXICO INTO WESTERN KANSAS AND OKLAHOMA. THE DRYLINE IS FORECAST
TO BE NEAR A LINE FROM HAYS/WAKEENEY THROUGH COLDWATER. THUNDERSTORMS
COULD BE DEVELOPING BY EARLY TO MID AFTERNOON ALONG THE DRYLINE AS
THE SHORTWAVE APPROACHES. BASED ON THE TIMING OF THE GFS MOST OF THE
STORMS COULD BE MOVING EAST OF THE AREA BY 00Z SATURDAY.

ON SATURDAY THE UPPER LOW CONTINUES MOVING INTO THE NORTHERN
PLAINS WHILE WESTERLY FLOW SETS UP OVER THE CENTRAL HIGH PLAINS.
THERE COULD BE ENOUGH MID LEVEL INSTABILITY FOR SOME AFTERNOON
SHOWERS AND POSSIBLE THUNDERSTORMS. NOT ALL OF THE MODELS ARE ON
BOARD WITH THIS AND MODEL SOUNDINGS SHOW SOME CONVECTIVE INHIBITION
WHICH COULD KEEP THINGS CAPPED. WILL KEEP THE SATURDAY FORECAST
DRY FOR NOW.

DAYS 3-7...

LITTLE SIGNIFICANT CHANGE WAS MADE TO THE MEDIUM RANGE FORECAST. A
PROGRESSIVE PATTERN ALOFT WILL PERSIST HEADING THROUGH THE
WEEKEND FROM SUNDAY THROUGH TUESDAY, FOLLOWED BY A GOOD LIKELIHOOD
OF A SIGNIFICANT COOLDOWN HEADING INTO MID WEEK. AN UPPER CLOSED
LOW CENTER WILL MAKE A SLOW TRANSITION THROUGH THE NORTHERN PLAINS
FROM LATE SATURDAY THROUGH SUNDAY. THIS PATTERN SUPPORTS STRONG
LOW LEVEL WARM ADVECTION, WITH A GOOD LIKELIHOOD OF AN
INSTABILITY/MOIST AXIS TO THE EAST OF THE FORECAST AREA. THEREFORE
SUNDAY WILL PROBABLY BE CHARACTERIZED AS A WARM AND DRY DAY ACROSS
MOST OF SOUTHWEST AND CENTRAL KANSAS, WITH AT BEST PERHAPS A
SLIGHT CHANCE OF LATE AFTERNOON DIURNAL CONVECTION IN THE SOUTH
CENTRAL COUNTIES. THE MODELS BEGIN TO DEVELOP A BIT MORE LOW AND
MID LEVEL BAROCLINICITY BY MONDAY AS A LARGE TROUGH STARTS TO
APPROACH FROM THE WEST WITH STILL MODERATE MID LEVEL AIR
TEMPERATURES WHICH DO NOT SUPPORT GOOD CAPPING ALOFT. BY WEDNESDAY
THE BRUNT OF THE UPPER COLD POOL MOVES ACROSS THE AREA WHICH WILL
REINFORCE THE SURFACE COLD FRONT WHICH SHOULD MOVE THROUGH MONDAY
NIGHT OR TUESDAY, DROPPING HIGHS FROM THE 80S INTO THE 70S OR EVEN
60S (EXTREME GFS ENSEMBLE GUIDANCE IS INDICATING SOME MEMBERS AS
COLD AS MID 50S FOR HIGHS). WE HAVE MAXIMIZED PROBABILITIES FOR
PRECIPITATION LATE MONDAY AND LATE TUESDAY.

&&

.AVIATION...

A DRY LINE ADVANCING EASTWARD THIS AFTERNOON WILL HELP KEEP VFR
CONDITIONS AT GCK AND DDC, WHILE LOW LEVEL STRATUS MAY COME AND GO
AT TIMES JUST NORTH OF THE WARM FRONT NEAR HYS. AS THE EVENING WEARS
ON, AN INCREASING PROBABILITY EXISTS FOR WIDESPREAD ORGANIZED
CONVECTION, DEPENDING ON WHERE THE DRYLINE RETREATS TO AND THE
RESULTING STORM MODE(S). SOME PREVAILING AND TEMP GROUPS FOR DEEP
CONVECTION HAVE BEEN ADDED TO THE EASTERN TERMINALS FOR THIS
EVENING.

&&

.FIRE WEATHER...

RED FLAG CRITERIA IS BEING MET AT A FEW SITES OVER FAR SOUTHWEST
KANSAS AS RELATIVE HUMIDITY LEVELS ARE STARTING TO DROP TO 15
PERCENT THIS AFTERNOON. SOME UNCERTAINTY AS TO HOW FAR NORTH AND
EAST THE DRY WINDY CONDITIONS WILL MAKE IT BEFORE THIS EVENING BUT
SEVERAL OF THE OTHER STATIONS IN THE CURRENT RED FLAG WARNING ARE
GETTING CLOSE TO CRITERIA SO PLAN ON LEAVING THE WARNING AS IS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  82  56  83  53 /  20  30  10  10
GCK  80  49  80  48 /  20  10  10   0
EHA  80  49  78  49 /  10  10   0   0
LBL  82  51  82  47 /  10  10  10   0
HYS  78  56  79  54 /  50  50  40  30
P28  82  66  82  58 /  40  50  40  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR
KSZ061>063-074>078-084>088.

&&

FN02/33/33
Hazardous weather outlook, May 19, 4:10 AM CDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
410 AM CDT THU MAY 19 2011

KSZ030-031-043>046-061>066-074>081-084>090-200915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
410 AM CDT THU MAY 19 2011 /310 AM MDT THU MAY 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING
GENERALLY EAST OF A LINE FROM WAKEENEY TO ASHLAND. A FEW OF THESE
STORMS COULD BECOME SEVERE CAPABLE OF PRODUCING GOLF BALL TO
BASEBALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. A FEW
ISOLATED TORNADOES ARE POSSIBLE AS WELL.

STRONG SOUTH TO SOUTHWEST WINDS, WARM TEMPERATURES AND LOW
RELATIVE HUMIDITIES WILL FAVOR THE RAPID GROWTH OF WILDFIRES WEST
OF A LINE FROM FRIEND TO ASHLAND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS CAN BE EXPECTED AGAIN FRIDAY MAINLY EAST OF HIGHWAY
283. SOME OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HAIL
LARGER THAN THE SIZE OF GOLF BALLS AND DAMAGING WINDS.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM SUNDAY AFTERNOON THROUGH
TUESDAY AS A COLD FRONT MOVES INTO KANSAS AND A VIGOROUS UPPER
LEVEL TROUGH APPROACHES THE CENTRAL PLAINS. SOME OF THESE
THUNDERSTORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...MAINLY EAST OF A WAKEENEY TO ASHLAND LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32

In the hours before

Local storm report, May 19, 5:17 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
517 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     1 ENE GREENSBURG        37.61N 99.27W
05/19/2011                   KIOWA              KS   STORM CHASER

            A SEMI WAS BLOWN OVER BY A STRONG THUNDERSTORM WIND GUST.
            REPORT WAS RECEIVED THROUGH SPOTTERNETWORK

&&

UMSCHEID
Local storm report, May 19, 5:21 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
521 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND GST     3 SW BYERS              37.75N 98.90W
05/19/2011  E60.00 MPH       PRATT              KS   EMERGENCY MNGR

            AN IRRIGATION SYSTEM WAS ALSO BLOWN OVER.

&&

GERARD
Special weather statement, May 19, 6:07 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
607 PM CDT THU MAY 19 2011

KSZ064-065-078>080-200000-
EDWARDS-FORD-HODGEMAN-KIOWA-PAWNEE-
607 PM CDT THU MAY 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...NORTHWESTERN
KIOWA...SOUTHEASTERN HODGEMAN...SOUTHERN PAWNEE AND WESTERN EDWARDS
COUNTIES...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORD...MOVING NORTH AT 55 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN FORD...NORTHWESTERN KIOWA...SOUTHEASTERN
HODGEMAN...SOUTHERN PAWNEE AND WESTERN EDWARDS COUNTIES...INCLUDING
THE CITIES OF FORD...WINDHORST...SPEARVILLE AND BELLEFONT...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3813 9984 3802 9931 3752 9966 3760 9993
TIME...MOT...LOC 2307Z 198DEG 49KT 3770 9974

WAH
Local storm report, May 19, 6:34 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
634 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             2 S SPEARVILLE          37.82N 99.75W
05/19/2011  E0.75 INCH       FORD               KS   PUBLIC

&&

GERARD
Local storm report, May 19, 7:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
720 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             4 WSW DODGE CITY        37.73N 100.07W
05/19/2011  E0.88 INCH       FORD               KS   TRAINED SPOTTER

&&

GERARD
Local storm report, May 19, 7:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
728 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND GST     2 N DODGE CITY          37.79N 100.01W
05/19/2011  E60.00 MPH       FORD               KS   TRAINED SPOTTER

            SMALL TREE BRANCH BLOWN DOWN.

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:17 PM CDTSevere Thunderstorm WarningDDCFord43 min
May 19, 8:10 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush50 min
May 19, 8:24 PM CDTSpecial Weather StatementDDCTrego51 min
May 19, 8:35 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford40 min
May 19, 8:44 PM CDTSevere Thunderstorm WarningDDCFord, Hodgeman46 min
May 19, 8:48 PM CDTTornado WarningDDCEllis, Rush27 min
May 19, 9:07 PM CDTSpecial Weather StatementDDCGray38 min
May 19, 9:15 PM CDTSevere Thunderstorm WarningDDCEllis, Pawnee, Rush45 min
May 19, 9:27 PM CDTSevere Thunderstorm WarningDDCFord, Gray48 min
May 19, 9:58 PM CDTAreal Flood WarningDDCRush6 hr
May 19, 10:05 PM CDTSpecial Weather StatementDDCHodgeman40 min
May 19, 10:33 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush42 min
May 19, 11:04 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush26 min
May 20, 3:27 AM CDTSpecial Weather StatementDDCPawnee33 min
May 20, 5:37 PM CDTSevere Thunderstorm WarningDDCPratt38 min
May 20, 6:50 PM CDTSevere Thunderstorm WarningDDCPratt40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.